SMZ-TMP DS - can this drug make you nauseous and upset your digestive system with pain?

Answers (1)

20 Jan 2012

Yes, this drug is a generic form of an antibiotic with the brand name of Septra DS which is a sulfonomide antibiotic or what people refer to as a "sulfa drug" Most any antibiotic can upset intestinal balance. The digestive system is balanced by good and bad bacterias. The good bacteria keep the bad bacteria in check. Sometimes antibiotics can upset this balance and this can cause symptoms like nausea, stomach discomfort, gas and diarrhea. These symptoms will eventually get better after the antibiotic course is finished. It often helps to take probiotics along with an antibiotic to help offset these symptoms if they are very troublesome. A probiotic helps restore the balance of good bacteria. Some people find that the lactobacillus in yogurt is enough to help and by eating a small serving of yogurt once or twice a day helps alleviate symptoms. Others find they need something a little stronger and a probiotic supplement like Culturelle or acidophillus supplements is needed.

Expand...

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Urinary Tract Infection - I am 67 and battling chronic UTIs. On 2 occasions I completed 6 months of

... antibiotics. The 2nd time I had another infection in one month's time. I always have the urine cultured to make sure I am on the appropriate ...

1 answer 17 Feb 2010

I have a drug test today but Im on medicine cuold these meds alter my drug test ; smz/tmp ds 800-16?

0 tab,prednisone pak 5mg,benzonatate 100mg cap

1 answer 15 May 2013

SMZ-TMP DS - I've been taking the sulfamethoxazole tmp for a little bit, and I'm itchy like crazy?

... everywhere! I'm almost finished with the bottle, but can anyone please tell me how to get the itching to stop? I have no insurance so I ...

1 answer 31 Dec 2013

Urinary Tract Infection - Can z pac treat uti? I can tolerate that but most antibiotics make me sick

Most antibiotics make me sick but z pak doesnt

0 answers 27 Mar 2014